Alert archive / Illinois / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 185, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jul 26, 2005, 8:01 PM CDT for Fayette County, Illinois. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 26, 2005, 8:01 PM CDT (01:01 UTC)
- Expired
- Jul 26, 2005, 8:38 PM CDT
- In force
- 37 min
- Issued by
- NWS St. Louis, MO
- Area
- Counties, with a storm outline in the text
County Fayette County, IL
The radar
The Evansville,IN radar (KVWX), 132 km from the middle of the area, began a volume at 01:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 1.0 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 110 J/kg
- Mixed-layer CIN
- -157 J/kg
- Mixed-layer LCL
- 717 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 130 m²/s²
- 0-3 km storm-relative helicity
- 285 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLSX 270101
SVRLSX
ILC051-270130-
/O.NEW.KLSX.SV.W.0185.050727T0101Z-050727T0130Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
801 PM CDT TUE JUL 26 2005
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
FAYETTE COUNTY IN SOUTH CENTRAL ILLINOIS
* UNTIL 830 PM CDT
* AT 756 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 11 MILES NORTHEAST OF RAMSEY TO VANDALIA...OR ALONG A LINE
EXTENDING FROM 14 MILES SOUTHWEST OF SHELBYVILLE TO VANDALIA...AND
MOVING EAST AT 40 MPH.
* LOCATIONS IMPACTED INCLUDE...
WRIGHTS CORNER
BROWNSTOWN
ST. ELMO
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
LAT...LON 3883 8913 3875 8915 3875 8925 3893 8926
3921 8924 3921 8882 3892 8881 3891 8873
3892 8871 3883 8871
$$
CVKING2 follow-up statements
000
WWUS53 KLSX 270123
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
823 PM CDT TUE JUL 26 2005
ILC051-270130-
/O.CON.KLSX.SV.W.0185.000000T0000Z-050727T0130Z/
FAYETTE IL-
823 PM CDT TUE JUL 26 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 830 PM CDT FOR
FAYETTE COUNTY...
AT 821 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH FROM 18 MILES NORTHEAST OF WRIGHTS CORNER
TO ST. ELMO...MOVING EAST AT 40 MPH.
LAT...LON 3883 8913 3875 8915 3875 8925 3893 8926
3921 8924 3921 8882 3892 8881 3891 8873
3892 8871 3883 8871
$$
CVKING000
WWUS53 KLSX 270138
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
837 PM CDT TUE JUL 26 2005
ILC051-270147-
/O.EXP.KLSX.SV.W.0185.000000T0000Z-050727T0130Z/
FAYETTE IL-
837 PM CDT TUE JUL 26 2005
...THE SEVERE THUNDERSTORM WARNING FOR FAYETTE COUNTY HAS EXPIRED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
COUNTY...SO THE SEVERE THUNDERSTORM WARNING FOR FAYETTE COUNTY HAS
BEEN ALLOWED TO EXPIRE.
LAT...LON 3883 8913 3875 8915 3875 8925 3893 8926
3921 8924 3921 8882 3892 8881 3891 8873
3892 8871 3883 8871
$$
BYRDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 3:06 PM CDT, 4 hours 55 minutes earlier.
Area forecast discussion, Jul 26, 3:06 PM CDT, 4 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 306 PM CDT TUE JUL 26 2005 .DISCUSSION... QUES THIS PKG TO BE TIMING ON MVMT OF CDFNT ACRS FA TNGT AND ASSOC QPF. SYNOP PTTN AT UPR LVLS SHWG GOOD CONT WITH PREV RUNS WITH 500MB HI CTRD OVR SERN U.S. WITH SIG TROF MOVG E ACRS NRN AND CTRL PLNS. 500MB TROF PROGGED TO CROSS FA BY 30H WITH RGN COMING UNDER NWLY FLOW AS RDG BUILDS OVR SWRN U.S. ASSOC CDFNT LOCTD AT 18Z APPROX 40N KUIN SW TO KPNC AND IS MOVG SE ARND 25MPH. THIS IS SLOER SPD THAN MDLS SUGGEST AND NOW XPCT FROPA KCOU ARND 22Z AND KSTL 02Z. MOST PCPN TO N OF FNT ATTIM AS LTL CONVRGNC AHD OF FNT. THERMAL GRAD ACRS FNT IS IMPRESSIVE FOR JUL WITH SOME 30F DIFF IN TEMPS AT 18Z KSTL VS KSTJ. DO NOT PLAN ON XTNDG HT WRNG BYND 4 PM EXPIRATION. ONLY FEW RPTG PTS IN KSTL METRO AREA ABV CRIT ATTIM AND THINK INCRSG CLD CVR TO DIP TEMPS 1-2 DEGS AHD OF FNT. HV LWRD QPF SLGTLY FOR TNGT AND WED MORE IN LINE WITH NAM. GFS STIL HAVING FEEDBACK PROBS. PCPN SHUD END FM N AND CLRG AREA BY 00Z THU. SFC TEMPS TO BE SUM 20F COOLER FOR MAXES WED VICE TDA. NLY SFC WNDS AND LWR HUMIDITIES TO MAKE FOR PLEASANT MIDWK. XTNDD TO REMAIN DRY WITH GRADL WRMG TREND INTO WKEND WITH TEMPS TO BE NR NRML BY END OF PD. && .PRELIMINARY POINT TEMPS/POPS... ST LOUIS 65 79 62 84 / 80 40 10 10 QUINCY 58 78 57 82 / 70 10 10 10 COLUMBIA 61 78 57 83 / 80 20 10 10 JEFFERSON CITY 62 78 57 84 / 80 20 10 10 SALEM 66 78 58 83 / 80 60 10 10 FARMINGTON 66 77 56 83 / 80 60 10 10 && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WDB
Hazardous weather outlook, Jul 26, 3:44 PM CDT, 4 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 344 PM CDT TUE JUL 26 2005 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-271100- ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN-CALHOUN IL-CALLAWAY-CLINTON IL- COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL-IRON-JEFFERSON- JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON-MADISON IL-MARION- MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY-MONTGOMERY IL-OSAGE- PIKE-PIKE IL-RALLS-RANDOLPH IL-REYNOLDS-SHELBY-ST CHARLES- ST CLAIR IL-ST FRANCOIS-ST LOUIS-ST LOUIS CITY-STE GENEVIEVE-WARREN- WASHINGTON-WASHINGTON IL- 344 PM CDT TUE JUL 26 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF CENTRAL AND EASTERN MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS .DAY ONE...TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS SOUTHWEST ILLINOIS AND EASTERN MISSOURI...GENERALLY ALONG AND EAST OF THE I- 44 AND I-55 CORRIDORS. THE PRIMARY THREAT FROM THESE THUNDERSTORMS IS DAMAGING STRAIGHT LINE WINDS. THUNDERSTORMS BELOW SEVERE LIMITS ARE IN THE FORECAST FOR TONIGHT ACROSS THE REST OF THE AREA. HEAVY RAIN AND WIND GUSTS TO 40 MPH AND OCCASIONAL DEADLY LIGHTNING WILL BE POSSIBLE WITH THESE STORMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE FOR THUNDERSTORMS CONTINUES ON WEDNESDAY. THE THUNDERSTORMS MAY PRODUCE GUSTY WINDS ALONG WITH FREQUENT LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT. CARNEY
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 8:44 PM CDT | Severe Thunderstorm Warning | LSX | Marion | 63 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.